MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GREEN/C-H 14 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE GREEN/C-H 14 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Loss of Range of Motion (2032); Synovitis (2094); Ambulation or Postural Difficulties (2544); Joint effusion (4849)
Date of Event 01/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2023-00989, 0001822565-2023-00991, and 0000002648920-2023-00074.D10 medical products: femur trabecular metal cruciate retaining (cr) standard porous catalog#: 42502806201 lot#: 64584412.Tibial tray fixed bearing size 5 catalog#: 00595404701 lot#: 64648785.All poly patella standard cemented size 35 mm diameter 9.0 mm thickness catalog#: 00597206535 lot#: 65270040.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent left total knee arthroplasty.Subsequently, approximately nine months post-implantation, the patient had recurrent hemarthrosis leading to left knee arthroscopy, debridement, lysis, and adhesions.During the procedure fluid was sent to microbiology for cell count and gram stain culture.No intraoperative complications were reported.No additional information or outcomes provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.The synovial membrane (synovium) encloses each joint and secretes fluid to allow joints to move freely.When the synovium is irritated by debris or pathogens, it over-secrets fluid causing local pain/tenderness, inflammation, swelling, and warmth, often resulting in mobility difficulties.Synovitis is treated with steroid injections to reduce the pain and inflammation or by arthroscopic or open synovectomy.Hemarthrosis is a condition of articular bleeding, that is into the joint cavity.This can occur after and injury, bleeding disorder, or surgery.Common symptoms include pain, swelling, and decreased range of motion of the involved joint.Hemarthrosis can be treated at home using the rice method rest, ice, compression, and elevation however, when patient do not respond to conservative measures embolization maybe performed.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
It was reported that the patient developed recurrent hemarthrosis and adhesions approximately nine (9) months following left knee arthroplasty.The patient was treated with debridement and lysis of adhesions at that time.The patient continued to experience pain and swelling and underwent a left geniculate artery embolization for the hemiarthrosis approximately six (6) weeks later.The patient continued to experience ongoing stiffness and was further treated with iliotibial band release and excision of scar tissue approximately three (3) months later.No additional patient consequences were reported.Operative reports from the procedures identified no intraoperative complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, b6, g3, g6, h2, h11.

Brand Name
ARTICULAR SURFACE SIZE GREEN/C-H 14 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16750930
Report Number0001822565-2023-00990
Device Sequence Number3276611
Product Code JWH
UDI-Device Identifier00889024208032
UDI-Public(01)00889024208032(17)241231(10)64590072
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number00595204014
Device Lot Number64590072
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/10/2023
07/27/2023
01/24/2025
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date05/04/2023
08/03/2023
02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight84 KG
Patient RaceWhite